Localized patterns for the quintic complex Swift-Hohenberg equation

Hidetsugu Sakaguchi, Helmut R. Brand

    Research output: Contribution to journalArticle

    60 Citations (Scopus)

    Abstract

    We show using numerical simulations that a variety of localized patterns arise in a model equation: the quintic Swift-Hohenberg equation with complex coefficients. We demonstrate that various sizes of localized standing wave patterns are possible when the imaginary part of the complex coefficient is small. Localized traveling waves as well as localized standing waves with a fixed size are observed when the imaginary part is rather large. We also present stable localized patterns in two spatial dimensions and study their interaction.

    Original languageEnglish
    Pages (from-to)95-105
    Number of pages11
    JournalPhysica D: Nonlinear Phenomena
    Volume117
    Issue number1-4
    DOIs
    Publication statusPublished - Jan 1 1998

    All Science Journal Classification (ASJC) codes

    • Statistical and Nonlinear Physics
    • Mathematical Physics
    • Condensed Matter Physics
    • Applied Mathematics

    Fingerprint Dive into the research topics of 'Localized patterns for the quintic complex Swift-Hohenberg equation'. Together they form a unique fingerprint.

  • Cite this